MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439011
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the product was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.Visual inspection and soundstar magnetic, recognition, and visualization test were performed following bwi procedures.Visual analysis revealed broken shaft exposing internal components.No other issues were observed.Magnetic, recognition, and visualization test were performed and the catheter was recognized; however, error 6150 appeared on the system due to an open circuit from dissection to the connector.A device history record evaluation was performed for the finished device, and no internal actions related to the complaint were found during the review.The magnetic issue reported by the customer was confirmed.The potential cause of the broken shaft and open circuit cannot be determined.The broken shaft issue is unrelated to the reported event.The instructions for use (ifu) contain the following warning stated in the carto 3 system manual: the magnetic sensor of the catheter is disconnected.To continue, replace the catheter cable.If that does not resolve the problem, replace the catheter.Do not use if package is damaged.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: rod/shaft (g04112) were selected as related to the broken shaft identified by bwi pal.Investigation findings: open circuit (c0205) / investigation conclusions: cause not established (d15) / component code: electrical lead/wire (g02015) were selected as related to error 6150.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a right atrial flutter (r-afl) ablation procedure with a soundstar for which biosense webster¿s product analysis lab (pal) identified a broken shaft which exposed the internal components.It was initially reported by the customer that the soundstar® catheter had a catheter sensor error (error#6150) displayed on the carto® 3 system.The cable was replaced without resolution.The catheter was replaced and the problem was resolved.The case continued.There was no patient consequence.The customer's reported magnetic sensor error is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On 27-aug-2024, the bwi pal revealed that a visual inspection of the returned device found a broken shaft which exposed the internal components.These findings were reviewed and assessed as an mdr reportable malfunction since the integrity of the device has been compromised.

Brand Name
SOUNDSTAR
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20259890
Report Number2029046-2024-03162
Device Sequence Number18145890
Product Code OBJ
UDI-Device Identifier10846835008852
UDI-Public(01)10846835008852(17)250408(10)E8549693
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2025
Device Catalogue Number10439011
Device Lot NumberE8549693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Initial Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; UNKNOWN CABLE
Patient SexUnknown